What to eat with morning meds?

I just started taking a new medication that is supposed to be taken first thing in the morning. It is recommended that I take it with food. The trouble is, I generally eat breakfast a couple of hours after waking up. I am not very hungry first thing in the morning, so I have a cup of coffee and get the kids off to school, then eat later when I can sit and really enjoy it. What can I eat first thing in the morning that will be substantial enough to cushion the medication, but very low in calories? I only eat 1400 a day, so it feels like every one is precious.

Replies

  • TavistockToad
    TavistockToad Posts: 35,731 Member
    Banana?
  • queenliz99
    queenliz99 Posts: 15,317 Member
    Crackers?
  • shaumom
    shaumom Posts: 967 Member
    It sometimes seems to depend on the medication. If it's something that is helped by dilution, just having a smoothie of some sort might help. But I've seen some meds that seem to cause trouble unless they have a fat or protein in the stomach, in which case you may be out of luck and might want to see if you can eat breakfast earlier instead.
  • lorrpb
    lorrpb Posts: 11,465 Member
    Great question for your pharmacist!
  • macgurlnet
    macgurlnet Posts: 1,946 Member
    lorrpb wrote: »
    Great question for your pharmacist!

    This^

    I would ask if you have to take it immediately after you get up, or if it's OK to take it with your first meal instead.

    ~Lyssa
  • Packerjohn
    Packerjohn Posts: 4,855 Member
    lorrpb wrote: »
    Great question for your pharmacist!

    Yep or the prescribing physician.
  • MelmothWanders
    MelmothWanders Posts: 47 Member
    Agreeing with contacting your pharmacist.
    Many medications can have their absorption blocked by too much calcium or fiber, grapefruit juice interacts with many medications, etc. Likewise, there are a lot of medications that say to take with food only because it may cause mild nausea in some people, but are otherwise safe. Some medications taken on an empty stomach can irritate the digestive track.
  • Alatariel75
    Alatariel75 Posts: 17,778 Member
    Depends why you need to take it with food. I'm on meds that need to be taken with food of I get crazy side effects a few hours after. If it's just recommended that you do because otherwise they might upset your stomach or whatnot, give it a try without.
  • AngelinaB_
    AngelinaB_ Posts: 563 Member
    Unsweetened apple sauce works for me. Or yogurt. I prefer the apple sauce tho.